Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Bismarck, ND

June 19, 20155 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2015, 6:38 PM MDT for 5 counties in North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 6:38 PM MDT (00:38 UTC)
Expired
Jun 19, 2015, 7:45 PM MDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dunn County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:40 PM MDTTSTM WND GST 65Dickinson, NDNORTH SIDE OF DICKINSON. MEDIUM SIZE TREE LIMBS DOWN ALONG WITH MINOR STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:01 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WUUS53 KBIS 200038
SVRBIS
NDC025-057-059-065-089-200145-
/O.NEW.KBIS.SV.W.0040.150620T0038Z-150620T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHEASTERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 845 PM CDT/745 PM MDT/

* AT 737 PM CDT /637 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM GOLDEN VALLEY TO 8 MILES SOUTHEAST OF
  SOUTH HEART...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ZAP AROUND 645 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DICKINSON REGIONAL AIRPORT AND HIRSCHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4676 10300 4751 10220 4703 10133 4671 10202
      4672 10209 4668 10210 4664 10218
TIME...MOT...LOC 0037Z 327DEG 27KT 4729 10203 4676 10288 

HAIL...1.25IN
WIND...60MPH
 
$$

MARTIN
4 follow-up statements
522 
WWUS53 KBIS 200051
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
751 PM CDT FRI JUN 19 2015

NDC025-057-059-065-089-200145-
/O.CON.KBIS.SV.W.0040.000000T0000Z-150620T0145Z/
STARK ND-DUNN ND-OLIVER ND-MORTON ND-MERCER ND-
751 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT/745 PM MDT/ FOR EASTERN STARK...SOUTHEASTERN DUNN...SOUTHWESTERN
OLIVER...NORTHWESTERN MORTON AND SOUTHWESTERN MERCER COUNTIES...

AT 750 PM CDT /650 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ZAP TO 11 MILES NORTH OF
NEW ENGLAND...MOVING SOUTHEAST AT 30 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN STARK...SOUTHEASTERN DUNN...SOUTHWESTERN OLIVER...
NORTHWESTERN MORTON AND SOUTHWESTERN MERCER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4674 10281 4751 10220 4703 10133 4671 10202
      4672 10209 4668 10210 4664 10218
TIME...MOT...LOC 0050Z 327DEG 27KT 4723 10197 4670 10282 

HAIL...1.00IN
WIND...80MPH
 
$$

MARTIN
990 
WWUS53 KBIS 200105
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
805 PM CDT FRI JUN 19 2015

NDC025-057-059-065-089-200145-
/O.CON.KBIS.SV.W.0040.000000T0000Z-150620T0145Z/
STARK ND-DUNN ND-OLIVER ND-MORTON ND-MERCER ND-
805 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT/745 PM MDT/ FOR EASTERN STARK...SOUTHEASTERN DUNN...SOUTHWESTERN
OLIVER...NORTHWESTERN MORTON AND SOUTHWESTERN MERCER COUNTIES...

AT 803 PM CDT /703 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF CENTER TO 10 MILES SOUTH
OF RICHARDTON...MOVING EAST AT 115 MPH.

THESE ARE VERY DANGEROUS STORMS WITH DAMAGING WIND.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
BEULAH...GLEN ULLIN...HEBRON...RICHARDTON...ZAP...GOLDEN VALLEY...
TAYLOR AND DODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND LARGE HAIL. PEOPLE 
OUTSIDE...GET INSIDE NOW. LIGHTNING IS A KILLER.

&&

LAT...LON 4670 10256 4745 10212 4703 10133 4671 10202
      4672 10209 4668 10210 4664 10218
TIME...MOT...LOC 0103Z 280DEG 101KT 4707 10136 4673 10236 

HAIL...1.00IN
WIND...80MPH
 
$$

JP MARTIN
983 
WWUS53 KBIS 200118
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT FRI JUN 19 2015

NDC025-200127-
/O.CAN.KBIS.SV.W.0040.000000T0000Z-150620T0145Z/
DUNN ND-
818 PM CDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT/1100
PM MDT/ FOR SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4668 10237 4701 10218 4702 10214 4709 10214
      4737 10198 4703 10133 4671 10201 4672 10209
      4668 10210 4664 10218
TIME...MOT...LOC 0117Z 327DEG 27KT 4699 10129 4665 10229 

$$

NDC057-059-065-089-200145-
/O.CON.KBIS.SV.W.0040.000000T0000Z-150620T0145Z/
STARK ND-OLIVER ND-MORTON ND-MERCER ND-
818 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT/745 PM MDT/ FOR EASTERN STARK...SOUTHWESTERN OLIVER...
NORTHWESTERN MORTON AND SOUTHWESTERN MERCER COUNTIES...

AT 817 PM CDT /717 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF NELSON LAKE TO 15 MILES
SOUTH OF RICHARDTON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BEULAH...GLEN ULLIN...HEBRON AND ZAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4668 10237 4701 10218 4702 10214 4709 10214
      4737 10198 4703 10133 4671 10201 4672 10209
      4668 10210 4664 10218
TIME...MOT...LOC 0117Z 327DEG 27KT 4699 10129 4665 10229 

HAIL...1.00IN
WIND...70MPH
 
$$

MARTIN
976 
WWUS53 KBIS 200129
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT FRI JUN 19 2015

NDC089-200138-
/O.CAN.KBIS.SV.W.0040.000000T0000Z-150620T0145Z/
STARK ND-
829 PM CDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4714 10194 4725 10177 4703 10133 4672 10209
TIME...MOT...LOC 0128Z 327DEG 27KT 4694 10124 4660 10224 

$$

NDC057-059-065-200145-
/O.CON.KBIS.SV.W.0040.000000T0000Z-150620T0145Z/
OLIVER ND-MORTON ND-MERCER ND-
829 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN OLIVER...NORTHWESTERN MORTON AND SOUTH CENTRAL
MERCER COUNTIES...

AT 828 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF NELSON LAKE TO 15 MILES NORTH OF
MOTT...MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4714 10194 4725 10177 4703 10133 4672 10209
TIME...MOT...LOC 0128Z 327DEG 27KT 4694 10124 4660 10224 

HAIL...1.00IN
WIND...70MPH
 
$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:53 PM MDT, 45 minutes earlier.

Area forecast discussion, Jun 19, 5:53 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT FRI JUN 19 2015

.UPDATE...
ISSUED AT 625 PM CDT FRI JUN 19 2015

SEVERE WEATHER THREAT CONTINUES AS LINE OF STRONG TO SEVERE STORMS
CONTINUE TO WORK INTO WESTERN NORTH DAKOTA. CORE OF STRONGEST
INSTABILITY CONTINUES TO STRETCH FROM WESTERN INTO CENTRAL NORTH
DAKOTA WITH SHEAR SUPPORTIVE OF SUPERCELLS. CURRENTLY MAIN THREATS
REMAIN LARGE HAIL AND DAMAGING WIND GUSTS. AS THIS EVENING GOES
ON AND STORMS WORK TOWARDS CENTRAL NORTH DAKOTA...LATEST GUIDANCE
SUGGESTS A TRANSITION INTO A MORE ORGANIZED MCS WITH A BROADER
DAMAGING WIND THREAT. STORMS SHOULD BE PUSHED MAINLY INTO THE
JAMES RIVER VALLEY BY AROUND MIDNIGHT.

UPDATE ISSUED AT 309 PM CDT FRI JUN 19 2015

QUICK UPDATE TO ISSUE SEVERE THUNDERSTORM WATCH 313 FOR WESTERN
AND MOST OF CENTRAL NORTH DAKOTA IN EFFECT UNTIL 10 PM CDT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 149 PM CDT FRI JUN 19 2015

SEVERE CONVECTIVE POTENTIAL THIS AFTERNOON AND EVENING HIGHLIGHTS
THE SHORT TERM FORECAST.

AS OF 1850 UTC...CUMULUS FIELDS ACROSS EASTERN MONTANA ARE
CONTINUING TO GROW VERTICALLY WITH A FEW STORMS ALREADY ONGOING
ACROSS NORTHEAST MONTANA INTO SOUTHERN SASKATCHEWAN. THE 15-17 UTC
HRRR AND 12 UTC GLOBAL AND CONVECTIVE ALLOWING DETERMINISTIC
SUITES DEPICT CONTINUED STRENGTHENING AND COVERAGE OF CONVECTION
ACROSS EASTERN MONTANA THROUGH THE AFTERNOON WITH CONTINUED
DESTABILIZATION AND MULTIPLE IMPULSES EMBEDDED WITHIN THE FAST
WESTERLIES ALOFT. 21-22 UTC STILL LOOKS TO BE A REASONABLE
ESTIMATE FOR CONVECTION TO FORM ACROSS OR MOVE INTO FAR WESTERN
NORTH DAKOTA. STORMS ARE EXPECTED TO SPREAD INTO CENTRAL NORTH
DAKOTA AROUND 00-02 UTC THIS EVENING. 2000-2500 J/KG OF ML CAPE
AND STRONG DEEP LAYER SHEAR OF 40-50 KTS SUPPORTS SUPERCELLS WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. WHILE LOW LEVEL
SHEAR IS WEAK AND LCLS A BIT HIGH...CERTAINLY CANNOT RULE OUT A
TORNADO OR TWO GIVEN DISCRETE SUPERCELLS TO BEGIN THE EVENT.
CONGEALING OF STORMS INTO A POSSIBLE MCS IS STILL FAVORED LATE
THIS EVENING ACROSS NORTH CENTRAL SOUTH DAKOTA INTO SOUTH CENTRAL
NORTH DAKOTA. SEE SPC MESOSCALE DISCUSSION 1072 FOR FURTHER
DETAILS.

CONTINUED MULTIPLE IMPULSES IN QUASI-ZONAL FLOW ALOFT CONTINUE
THE THREAT FOR ISOLATED TO SCATTERED STORMS CENTRAL ON SATURDAY.
A FEW MAY BE STRONG TO SEVERE WITH RESIDUAL UPPER 50S TO LOWER 60S
DEWPOINTS IN PLACE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 149 PM CDT FRI JUN 19 2015

A CONTINUATION OF SHORTWAVE TROUGHS MIGRATING THROUGH A QUASI-ZONAL
FLOW PRODUCING CHANCES FOR SHOWERS/THUNDERSTORMS REMAINS THE THEME.
SUNDAY WILL FEATURE A SHORTWAVE TROUGH SLIDING ACROSS NORTHERN NORTH
DAKOTA/SOUTHERN CANADA ACCOMPANIED BY A 90KT JETSTREAK. THE ECMWF
ADVERTISES A 120KT JET AND IS SLIGHTLY FARTHER SOUTH THAN THE GFS.
THUS ENHANCED LIFT VIA THE RIGHT ENTRANCE REGION OF THE JET
RESULTING IN THE HIGHEST POPS/LIKELY TO CATEGORICAL ACROSS THE
NORTHCENTRAL...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. SOME
THUNDERSTORMS WILL BE STRONG TO SEVERE THUNDERSTORM. POSSIBLY A
BREAK ON MONDAY AS A TRANSITORY SHORTWAVE RIDGE SLIDES THROUGH.
THEREAFTER...EXPECT SHORTWAVE TROUGHS EVERY 24HR TO 36HR PROMOTING
CHANCES OF SHOWERS/THUNDERSTORMS TUESDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 625 PM CDT FRI JUN 19 2015

LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH
THROUGH WESTERN INTO CENTRAL NORTH DAKOTA THIS EVENING. LARGE HAIL
AND STRONG/ERRATIC WIND GUSTS WILL BE THE MAIN THREATS. BEHIND
THE STORMS...AREAS OF MVFR/LCL IFR CIGS ARE EXPECTED LATER TONIGHT.
CIGS WILL IMPROVE BY MID MORNING SATURDAY TO VFR.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...AYD
LONG TERM...KS
AVIATION...JJS
Hazardous weather outlook, Jun 19, 12:45 PM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
145 PM CDT FRI JUN 19 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
145 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA LATE THIS
AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA THROUGH THE
EVENING. THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WIND AND POSSIBLY A FEW TORNADOES. THE GREATEST RISK FOR SEVERE
WEATHER IS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY. DAILY THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

AYD

In the hours before

Local storm report, Jun 19, 4:44 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             14 NW ALEXANDER         47.99N 103.86W
06/19/2015  E1.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            STILL HAILING AT THE TIME THIS REPORT WAS SENT. GOLF
            BALL SIZE HAIL WAS THE LARGEST STONE AND THERE WERE FEW
            OF THEM. ALSO HAD VERY HEAVY RAIN BUT NO AMOUNT. GUSTY
            WIND BUT NO ESTIMATE AS CALLER WAS SHELTERED.

&&

KSIMOSKO
Local storm report, Jun 19, 5:41 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     1 ENE BEACH             46.92N 103.98W
06/19/2015  M61 MPH          GOLDEN VALLEY      ND   AWOS

&&

AYD
Local storm report, Jun 19, 6:12 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     4 N KILLDEER            47.43N 102.75W
06/19/2015  E60 MPH          DUNN               ND   TRAINED SPOTTER

            POWER IS OUT. VERY HEAVY RAIN ACCOMPANIED THE STRONG
            WINDS.

&&

KSIMOSKO
Local storm report, Jun 19, 6:18 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             9 S MARMARTH            46.16N 103.92W
06/19/2015  M2.75 INCH       BOWMAN             ND   EMERGENCY MNGR

            HAIL SIZE RANGED FROM 1.25 TO 2.75 INCHES IN SIZE.

&&

AC
Local storm report, Jun 19, 6:19 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HEAVY RAIN       MEDORA                  46.91N 103.52W
06/19/2015  M2.00 INCH       BILLINGS           ND   LAW ENFORCEMENT

            HEAVY RAIN....ALL RECEIVED WITHIN 15 TO 20 MINTUES

&&

AC
Local storm report, Jun 19, 6:25 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             7 ESE SUNSET BUTTE      46.11N 103.67W
06/19/2015  E1.75 INCH       BOWMAN             ND   TRAINED SPOTTER

&&

JJS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:09 PM MDTSevere Thunderstorm WarningBISAdams, Bowman29 min
Jun 19, 7:21 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Morton, Oliver54 min
Jun 19, 7:29 PM MDTSpecial Weather StatementBISBowman46 min
Jun 19, 7:36 PM MDTAreal Flood AdvisoryBISMorton, Oliver3 hr
Jun 19, 7:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, Morton62 min
Jun 19, 8:15 PM MDTSevere Thunderstorm WarningBISEmmons, Logan, Morton, Sioux30 min
Jun 19, 8:45 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McIntosh, Stutsman60 min
Jun 19, 9:45 PM MDTSpecial Weather StatementBISKidder, Stutsman30 min
Jun 19, 10:16 PM MDTSpecial Weather StatementBISGrant44 min
Jun 20, 3:30 AM MDTDense Fog AdvisoryBISBottineau, Burke, Burleigh, Divide, McHenry, Mercer and 8 more5 hr
Jun 20, 1:00 PM MDTSpecial Weather StatementBISBottineau30 min
Jun 20, 1:39 PM MDTSpecial Weather StatementBISPierce36 min
Jun 20, 2:13 PM MDTSpecial Weather StatementBISPierce32 min
Jun 20, 2:24 PM MDTSevere Thunderstorm WarningBISPierce20 min
Jun 20, 2:51 PM MDTSpecial Weather StatementBISWells24 min
Jun 20, 2:56 PM MDTSpecial Weather StatementBISPierce34 min
Jun 20, 3:50 PM MDTSpecial Weather StatementBISFoster25 min
Jun 20, 4:01 PM MDTSevere Thunderstorm WarningBISFoster44 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.